• Tomoxifin

    Asked by Consuelo on Tuesday, May 14, 2013


    the Tomoxifin is making me very sick..I have every bad side effect...is there something else I can take?

    7 Answers from the Community

    7 answers
    • carm's Avatar

      I think if I remember correctly, Evista is an estrogen antagonist as well. You might ask your doctor about it. I attached a link about it. I hope this helps. Best of luck to you, Carm RN.


      over 3 years ago
    • Vjp2012's Avatar

      I am so sorry you are not feeling well. You are in my thoughts & prayers. Hang in there!

      over 3 years ago
    • AlizaMLS's Avatar

      Dear Consuelo,

      Hi, I'm Aliza, the site's unofficial Medical Librarian a well as a Breast Cancer patient. We (Librarians) answer questions (usually non med ones [we usually avoid med questions as responding to them is in essence practicing medicine sans license which is illegal]). Librarians offer referrals-to doctors, hospitals, institutions, agencies, websites, books, media, etc. We also do research when requested or required. I am however permitted to speak from my own experience and those of family and friends who've had Cancer (we number too many).

      Re Tamoxifen - if you're experiencing all of the negative side effects, depending on your age, you may be able to take aromatase inhibitors (if you're post menopausal) - they're are about 3 of them. This is a decision that your oncologist will have to make with you. Otherwise, she/he may be able to make some suggestions as how to minimize the side effects of the Tamoxifen (I know they're not fun - the hot flashes aren't exactly like taking a personal tropical vacation...;))

      I hope that this information might be somewhat helpful to you. If you have further questions, feel free to let me know-either message me here or email me offsite.

      Warm wishes,

      over 3 years ago
    • Nomadicme's Avatar

      I too had serious side effects from Tamoxifen. I was given Effexor (high dose) and Clonodine to attle side effects. Ask your oncologist about meds to control side effects. Remember, we're lucky to have this extra therapy to fight breast cancer.

      over 3 years ago
    • cranburymom's Avatar

      Me too. I stop taking tam as the side effects worsen. I was hoping to find some solution here. I will update if/when I get some alternatives from my Onc.

      over 3 years ago
    • AlizaMLS's Avatar

      Hi Consuelo,

      I'm Aliza, a BC patient and the site's unofficial resident Medical Librarian. We (Med Librarians tend to shy away from answering medical questions because to do so is to practice medicine without a license with is a bit illegal...;). However, I'm permitted to respond to questions that I've dealt with from my own experience as a Cancer patient and those of friends and family members who've been Cancer patients as well.

      Re your question re Tamoxifen - I'm having difficulties with it as well, perhaps different ones than you. Nevertheless, depending on your age and where you are as far as menopause is concerned there are some alternatives. If you're post-menopausal, you may be able to take (if your oncologist approves it) an Aromitase inhibitor (or A.I. as they're known [there are about 3 different ones]). Everyone reacts differently to them and they're not necessarily without side effects as well, but they're different than Tamoxifen (your oncologist can explain the differences to you much better than I) and if one doesn't suit you, perhaps a different one will. You may read while you're on the site that different women with BC have difficulty with A.I.'s. Please bear in mind that everyone reacts as an individual to different medications-some have side effects and others don't.

      Depending on your Stage of Cancer, it may be very important that you take one of these drugs to stave off a recurrence, so the best thing to do is to consult with your oncologist asap! Best of luck in finding a medication that offers the most help with the least discomfort!

      Feel free to contact me if I can be of assistance to you.

      Warm Wishes,

      over 3 years ago
    • cranbvurymom's Avatar

      Hi me again - reporting back from my onc visit. We decided to stop tamoxifen. I has stage 1 node negative ER+, and still having period thus tamoxifen. Due to a series of side effects, mainly bruise and slow healing with other symptoms, my options were 1) ovarian removal, 2) lupron 3) none. After careful review of ATLAS trial, my cbenefit may be 3% better outcome with tamoxifen.
      So I decided with smile - no tamo! Not easy decision when your life is hanging on the wall. But I'm happy with my choice, and will move on.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.